Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 1999, 5:57 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 1999, 5:57 PM MDT (23:57 UTC)
- Expired
- May 22, 1999, 6:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -447 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:05 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 22, 3:05 PM MDT, 2 hours 52 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 305 PM MDT SAT MAY 22 1999 STORMS INCREASING IN COVERAGE ACROSS CWA...ESPECIALLY EASTERN PLAINS. SURFACE FRONT ACTING AS TRIGGER FOR DEVELOPMENT. TORNADO WATCH ALREADY ISSUED. AFTER EVENING CONVECTION ACROSS PLAINS...UPSLOPE INTENSIFIES AS LOW LEVEL MOISTURE INCREASES. WILL MENTION FOG IN ZONES TONIGHT...SOME AREAS COULD SEE DENSE FOG...ESPECIALLY EAST OF LIMON TO GREELEY LINE. SHOWERS SHOULD LINGER ACROSS MOUNTAINS AND HIGHER FOOTHILLS AS UPSLOPE PUSHES FURTHER WEST. ON SUNDAY...MODELS INDICATE A MORE STABLE AIRMASS...WHICH SHOULD KEEP CONVECTION TO A MINIMUM. LATE MORNING BREAKS IN CLOUD COVER SHOULD ALLOW FOR ENOUGH SUN TO WARM THE LOWER LAYERS ENOUGH TO WARRANT THE MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS. EXTREME NORTHEAST ZONES MAY BE TOO STABLE FOR ANY CONVECTION...BUT WILL LEAVE SOME CHANCE OF SHOWERS THERE. GUIDANCE TEMPERATURES SEEM TOO WARM SUNDAY...BASED ON THICKNESS VALUES. A BETTER CHANCE FOR DECENT CONVECTION MONDAY AFTERNOON AS SOUTHEAST FLOW BRINGS A RETURN OF LOW LEVEL MOISTURE. SHEAR ALSO BECOMES FAVORABLE...AS UPPER LEVEL WINDS STRENGTHEN IN RESPONSE TO CUTOFF LOW OVER ARIZONA BEGINNING TO MOVE NORTHEAST. MODIFIED CAPE VALUES SHOW READINGS OF 1500 JULES BY 00Z TUESDAY. THUS...HIGHER POPS THAN GUIDANCE WARRANTED FOR MOST ZONES. THE UPPER LOW SHOULD CONTINUE TO GRADUALLY MOVE TOWARD THE AREA DURING THE WEEK...WITH A BETTER CHANCE FOR CONVECTION EACH DAY. IN ADDITION...TEMPERATURES TO SHOW A COOLING TREND. D-L .DEN...NONE.
In the hours before
Special weather statement, May 22, 4:10 PM MDT, 1 hour 47 minutes before
COZ044-222220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 410 PM MDT SAT MAY 22 1999 A SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN MORGAN COUNTY EXPIRES AT 415 PM MDT. GARD...WFO BOULDER LAT...LON 4017 10410 4001 10412 4001 10368 4026 10369
Special weather statement, May 22, 4:10 PM MDT, 1 hour 47 minutes before
COZ044-222220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 410 PM MDT SAT MAY 22 1999 A SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN MORGAN COUNTY EXPIRES AT 415 PM MDT. GARD...WFO BOULDER LAT...LON 4017 10410 4001 10412 4001 10368 4026 10369
Special weather statement, May 22, 4:40 PM MDT, 1 hour 17 minutes before
COZ044-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 440 PM MDT SAT MAY 22 1999 A SEVERE THUNDERSTORM WARNING IN EFFECT FOR CENTRAL WELD COUNTY IN NORTHEAST COLORADO EXPIRES AT 445 PM MDT. GARD...WFO BOULDER
Special weather statement, May 22, 4:40 PM MDT, 1 hour 17 minutes before
COZ044-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 440 PM MDT SAT MAY 22 1999 A SEVERE THUNDERSTORM WARNING IN EFFECT FOR CENTRAL WELD COUNTY IN NORTHEAST COLORADO EXPIRES AT 445 PM MDT. GARD...WFO BOULDER
Special weather statement, May 22, 5:40 PM MDT, 17 minutes before
COZ044-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 540 PM MDT SAT MAY 22 1999 A SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO EXPIRES AT 545 PM MDT. GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 47 min |
| May 22, 3:23 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 52 min |
| May 22, 3:53 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| May 22, 4:14 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| May 22, 4:30 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 22, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 47 min |
| May 22, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 31 min |
| May 22, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 35 min |
| May 22, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.